EconPapers    
Economics at your fingertips  
 

An identity involving partitional generalized binomial coefficients

Christopher Bingham

Journal of Multivariate Analysis, 1974, vol. 4, issue 2, 210-223

Abstract: Define coefficients (?[lambda]) by C[lambda](Ip + Z)/C[lambda](Ip) = [Sigma]k=0l [Sigma][varkappa][set membership, variant]k ([varkappa][lambda]) C?(Z)/C?(Ip), where the C[lambda]'s are zonal polynomials in p by p matrices. It is shown that C[varkappa](Z) etr(Z)/k! = [Sigma]l=k[infinity] [Sigma][lambda][set membership, variant]l ([varkappa][lambda]) C[lambda](Z)/l!. This identity is extended to analogous identities involving generalized Laguerre, Hermite, and other polynomials. Explicit expressions are given for all ([varkappa][lambda]), [varkappa] [set membership, variant] k, k

Keywords: Zonal; polynomials; generalized; binomial; coefficients; generalized; Laguerre; polynomials; generalized; Hermitian; polynomials; hypergeometric; functions; of; matrix; argument (search for similar items in EconPapers)
Date: 1974
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0047-259X(74)90014-1
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:4:y:1974:i:2:p:210-223

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:4:y:1974:i:2:p:210-223